Alert archive / Nebraska / Red Flag Warnings in 2012
Red Flag Warning 54, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Oct 3, 2012, 5:32 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; Yuma County, Colorado. It took effect at Oct 3, 2012, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 3, 2012, 5:32 AM MDT (11:32 UTC)
- In effect from
- Oct 3, 2012, 12:00 PM MDT
- Expired
- Oct 3, 2012, 7:22 PM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Yuma County, CO, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 89 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3853 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS83 KGLD 031132 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 532 AM MDT WED OCT 3 2012 COZ252-NEZ079>081-032100- /O.NEW.KGLD.FW.W.0054.121003T1800Z-121004T0300Z/ YUMA-DUNDY-HITCHCOCK-RED WILLOW- 532 AM MDT WED OCT 3 2012 /632 AM CDT WED OCT 3 2012/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079...080...081 AND 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 9 PM MDT /10 PM CDT/ THIS EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...WEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 25 MPH THROUGH THE AFTERNOON. WINDS WILL SHIFT TO THE NORTH AND INCREASE AROUND SUNSET WITH GUSTS AROUND 35 MPH THIS EVENING. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
458 WWUS83 KGLD 032008 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT WED OCT 3 2012 COZ252-NEZ079>081-040300- /O.CON.KGLD.FW.W.0054.000000T0000Z-121004T0300Z/ YUMA-DUNDY-HITCHCOCK-RED WILLOW- 208 PM MDT WED OCT 3 2012 /308 PM CDT WED OCT 3 2012/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 079...080...081 AND 252... * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
596 WWUS83 KGLD 040122 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 722 PM MDT WED OCT 3 2012 COZ252-NEZ079>081-040230- /O.CAN.KGLD.FW.W.0054.000000T0000Z-121004T0300Z/ YUMA-DUNDY-HITCHCOCK-RED WILLOW- 722 PM MDT WED OCT 3 2012 /822 PM CDT WED OCT 3 2012/ ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 079...080...081 AND 252... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. HIGHER HUMIDITY HAS MOVED INTO THE AREA BEHIND A COLD FRONT. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 3, 5:11 AM MDT, 21 minutes earlier.
Area forecast discussion, Oct 3, 5:11 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 511 AM MDT WED OCT 3 2012 .SHORT TERM...(TODAY THROUGH THURSDAY NIGHT) ISSUED AT 247 AM MDT WED OCT 3 2012 LATEST WV IMAGERY AND RUC H5 ANALYSIS SHOWS A SHORTWAVE RIDGE EXTENDING NORTH ACROSS NORTHWEST KANSAS AND CENTRAL NEBRASKA. UPSTREAM A TROUGH IS DIGGING SOUTH INTO NORTHERN IDAHO AND WESTERN MONTANA. AT THE SURFACE...LOW PRESSURE REMAINS IN PLACE ACROSS THE HIGH PLAINS WITH A SURFACE COLD FRONT DEEPENING ACROSS SOUTH DAKOTA...AND A SURFACE TROUGH AXIS EXTENDING JUST WEST OF THE COLORADO/KANSAS STATE LINE. VERY WARM TEMPERATURES ARE EXPECTED TODAY WITH HIGHS IN THE UPPER 80S/LOW 90S AS SOUTHERLY FLOW ADVECTS MUCH WARMER AIR INTO THE REGION AHEAD OF THE APPROACHING COLD FRONT. TONIGHT...THE COLD FRONT OVER SOUTH DAKOTA IS EXPECTED TO PUSH SOUTH ACROSS THE CWA BY MIDNIGHT AS THE SHORTWAVE TROUGH DIGS SOUTH AND EAST ACROSS THE NORTHERN PLAINS. WINDY CONDITIONS ARE EXPECTED THIS EVENING AND OVERNIGHT BEHIND THE FRONT...AND WILL APPROACH WIND ADVISORY CRITERIA WITH GUSTS POSSIBLY IN THE 40-45 MPH RANGE. I WAS NOT CONFIDENT ENOUGH TO GO THAT HIGH YET WITH SOME DIFFERENCES BETWEEN GUIDANCE ON MAGNITUDE OF THE WINDS...AND THE WINDOW FOR THESE CONDITIONS SEEMS TO BE FAIRLY BRIEF. A FEW SHOWERS WILL BE POSSIBLE MAINLY IN THE 03Z- 09Z TIME FRAME WHEN BEST LARGE SCALE ASCENT IS ADVERTISED. DUE TO THE SPEED AND NORTHERN TRACK OF THE TROUGH AND MINIMAL MOISTURE...CONFIDENCE IS LOW IN MEASURABLE PRECIP. I KEPT POPS LIMITED TO SLIGHT CHANCE CATEGORY FOR NOW...AND CONSIDERED ONLY INCLUDING MENTION OF SPRINKLES. THURSDAY...COOLER TEMPERATURES ARE EXPECTED WITH HIGHS IN THE 50S/60S AND OVERNIGHT LOWS THURSDAY NIGHT IN THE MID 30S. WIND AND INCREASING CLOUDS WILL LIMIT RADIATION COOLING THURSDAY NIGHT...OTHERWISE I WOULD BE CONCERNED WITH HARD FREEZE CONDITIONS BASED ON ADVERTISED H85 TEMPS IN THE 0C-3C RANGE. FOR NOW IT LOOKS LIKE WE WILL BE IN THE UPPER LIMIT OF LOCAL FROST ADVISORY CRITERIA. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 247 AM MDT WED OCT 3 2012 THE ANTICIPATED SIGNIFICANT WEATHER CHANGE STILL LOOKS ON TRACK FOR THE WEEKEND AS A VIGOROUS UPPER LEVEL SHORT WAVE TROUGH IS FORECAST TO SWEEP SOUTHEAST ACROSS THE CENTRAL PLAINS FRIDAY AND SATURDAY. DYNAMICS FROM A 105 KT JET AT 250 MB WILL ENHANCE LIFT FRIDAY NIGHT INTO SATURDAY MORNING WHEN BOTH THE GFS/EC FORECAST A SATURATED LOWER ATMOSPHERE. GIVEN 850 MB TEMPS OF ZERO TO -2C AND SATURATED AIR ABOVE -10C...ANTICIPATE LIGHT SNOW ACROSS THE COLORADO COUNTIES SATURDAY MORNING AND A RAIN-SNOW MIX POSSIBLE FURTHER EAST. GUIDANCE SUGGESTS LOW AND MID LEVELS WILL RAPIDLY DRY OUT SATURDAY AFTERNOON AS THE JET AXIS AND UPPER TROUGH SLIDE SOUTHEAST OF THE FORECAST AREA...ENDING PRECIP CHANCES. 850 MB TEMPERATURES OF 0 TO -2C ARE FORECAST SATURDAY MORNING... WARMING ONLY A FEW DEGREES BY LATE AFTERNOON. HIGHS WILL HOLD IN THE 40S WHICH IS 25-30 DEGREES BELOW NORMAL. THE NORTHWEST THIRD OF THE AREA SHOULD SEE MIN TEMPS SATURDAY IN THE 30-32 F RANGE AND BY SUNDAY MORNING WITH LESS CLOUDS...MIN TEMPERATURES COULD DROP AS LOW AS THE UPPER 20S...MAINLY IN THE NORTHWEST...WITH LOW 30S ELSEWHERE. AFTERNOON HIGH TEMPERATURES WILL MODERATE SUNDAY AND MONDAY WITH TEMPS STILL BELOW NORMAL BUT RETURNING TO THE 50S SUNDAY AND 60S MONDAY. BOTH GFS/EC HINT AT ANOTHER COLD FRONT ARRIVING TUESDAY WITH THE AIR MASS MOVING THROUGH RATHER QUICKLY...AND THE POTENTIAL FOR PRECIPITATION AROUND MID WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 510 AM MDT WED OCT 3 2012 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT BOTH KGLD AND KMCK. SOUTHERLY WINDS AROUND 10KTS WILL SHIFT TO THE NORTH AFTER SUNSET AND INCREASE AS A COLD FRONT MOVES THROUGH THE REGION THIS EVENING. GUSTS AROUND 30KTS WILL BE POSSIBLE AT BOTH TERMINALS. A FEW SHOWERS WILL BE POSSIBLE...HOWEVER COVERAGE LOOKS TO BE LIMITED SO WILL NOT MENTION IN TAFS. && .FIRE WEATHER... ISSUED AT 247 AM MDT WED OCT 3 2012 RH VALUES LOOK TO DROP TO WITHIN RED FLAG CRITERIA OVER MOST OF THE AREA HOWEVER WINDS WILL REMAIN MARGINAL...WITH THE BEST CHANCE FOR RED FLAG CONDITIONS OVER THE NORTHWEST LATE THIS AFTERNOON. WINDS WILL INCREASE THIS EVENING...HOWEVER BY THAT POINT RH SHOULD RECOVER ABOVE CRITERIA. I DO NOT PLAN ON A RFW AT THIS TIME...SINCE WE LIKELY WONT MEET THE 3HR REQUIREMENT. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DR LONG TERM...DLF AVIATION...DR FIRE WEATHER...DR
Hazardous weather outlook, Oct 3, 4:35 AM MDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 435 AM MDT WED OCT 3 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-041530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 435 AM MDT WED OCT 3 2012 /535 AM CDT WED OCT 3 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NORTH WINDS BETWEEN 20 AND 30 MPH WITH A FEW GUSTS AROUND 40 MPH WILL BE POSSIBLE THIS EVENING AS A STRONG COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A MUCH COLDER AIR MASS IS EXPECTED TO SETTLE IN ACROSS THE REGION FOR THE LATER HALF OF THE WEEK. FROST WILL BE POSSIBLE THURSDAY NIGHT...AND FREEZING TEMPERATURES ARE EXPECTED FRIDAY NIGHT AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DR
In the hours before
Special weather statement, Oct 3, 1:35 AM MDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 135 AM MDT WED OCT 3 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-040600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 135 AM MDT WED OCT 3 2012 /235 AM CDT WED OCT 3 2012/ ...UNSEASONABLY COLD TEMPERATURES EXPECTED THIS WEEKEND... A STRONG COLD FRONT IS EXPECTED TO PUSH SOUTH ACROSS THE TRI STATE REGION TONIGHT WITH A MUCH COLDER AIR MASS SETTLING IN BY THIS WEEKEND. AFTER A SUMMER LIKE DAY TODAY WITH TEMPERATURES IN THE UPPER 80S AND LOW 90S...BELOW NORMAL TEMPERATURES IN THE 50S AND 60S ARE EXPECTED THURSDAY AND FRIDAY. SATURDAY WILL BE THE COLDEST DAY WHEN HIGH TEMPERATURES STRUGGLE TO WARM INTO THE 40S. THIS COLD AIR MASS WILL ALSO RESULT IN POSSIBLE FROST CONDITIONS THURSDAY NIGHT...AND A POSSIBLE HARD FREEZE FRIDAY AND SATURDAY NIGHT. IN ADDITION...A SERIES OF DISTURBANCES ROTATING THROUGH THE NORTHERN PLAINS WILL BRING PRECIPITATION CHANCES TO THE AREA. THE BEST CHANCE FOR MEASURABLE PRECIPITATION APPEARS TO BE FRIDAY NIGHT AND SATURDAY MORNING WHEN LOCATIONS ACROSS THE WEST MAY ALSO SEE THEIR FIRST SNOWFLAKES OF THE SEASON. DUE TO WARM GROUND TEMPERATURES ONLY LIGHT SNOW ACCUMULATIONS ARE ANTICIPATED WITH A LIGHT DUSTING ON GRASSY AND ELEVATED SURFACES POSSIBLE. DR
Nearby
Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Colorado, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.